MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 8.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery while drilling the device broke in the patient.Surgeon managed to remove the retained piece of metal after a bit of a struggle and then checked it against the flipcutter to see if complete.However, the surgeon was still unsure if there was nothing retained in the patient.A washout of the whole knee was done athroscopically.A series of x-rays was done to see if it will show any metal bits retained in the knee so as to retrieve them if any.Surgeon and assistant went through all the suction bottles to see the piece of metal came out during the wash but could not find any.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.

Brand Name
FLIPCUTTER II, SHORT 8.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21304352
Report Number1220246-2025-00157
Device Sequence Number8020193
Product Code HWE
UDI-Device Identifier00888867004429
UDI-Public(01)00888867004429(11)210401(17)260331(10)1095111291
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberFLIPCUTTER II, SHORT 8.5MM
Device Catalogue NumberAR-1204AS-85
Device Lot Number1095111291
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown